Heavy Rain, Glynn
- When
- July 7, 1:04 PM EST to 3:04 PM EST
- Where
- Glynn County, 2.46 mi WSW of Everett Store
- Reported by
- Mesonet
- Coordinates
- 31.260, -81.610
Accumulated rainfall of 2.90 inches was measured at sterling raws station.
A surface to mid level ridge axis extended across the I-10 corridor Thursday afternoon. There was an early start to convection across SE GA where lingering outflow boundaries spawned initial inland storms over a moist and unstable airmass under west-northwest steering flow.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface to mid level ridge axis extended across the I-10 corridor Thursday afternoon. There was an early start to convection across SE GA where lingering outflow boundaries spawned initial inland storms over a moist and unstable airmass under west-northwest steering flow. The east coast sea breeze was pinned along the I-95 corridor as the dominant west coast sea breeze shifted inland in the afternoon. Storms zippered southward from Camden/Glynn counties into NE FL as the sea breeze and outflow boundaries converged. Isolated strong storms developed along these boundary collisions producing gusts of 40 to 45 mph along the I-95 corridor. With a saturated airmass and slow storm motion, locally heavy rain of 3 to 4 inches fell in Glynn, Camden and Nassau counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 12:24 PM EST, 40 minutes earlier.
Area Forecast Discussion
National Weather Service Jacksonville FL
124 PM EDT Thu Jul 7 2022
.AVIATION...
[Through 18Z Friday]
Convection has fired a couple of hours earlier than expected due
to strong surface heating and abundant moisture in the air mass
and will continue TEMPO groups through 22Z at all inland TAF
sites and SSI, and until 21Z at CRG, and for now have left as-is
with VCTS at SGJ as sea breeze expected to push inland past the
location. Convection still expected to fade around sunset and
leave just high clouds and VFR conds along with light SW flow
which should prevent any significant fog formation.
&&
.PREV DISCUSSION [845 AM EDT]...
.NEAR TERM [Through Tonight]...
The Bermuda-Azores Ridge remains in place yet another day
suppressing cloud cover and convection in the eastern areas until
late in the day. With highs in the upper 90s in some areas will
see Heat Index values reaching Advisory criteria for inland
portions of eastern Georgia between late morning and this
evening. Convection will fire in two areas today along the Gulf
sea breeze front and late in the day along the Altamaha River.
With the high temperatures, and increased instability, there will
be a marginal risk of severe weather along the Highway 341
corridor later this afternoon.
Convection should fire past midnight over portions of SE GA
tonight with some light ground fog developing in portions that
received heavy rainfall this coming evening.
High temperatures in the interior areas will be in the mid to
upper 90s and the upper 80s to lower 90s coastal areas. Low
temperatures will be in the mid 70s inland and upper 70s to near
80 along the coast.
.SHORT TERM [Friday through Saturday]...
Friday and Saturday, the surface ridge axis will be south of
the area over the southern half of the FL peninsula with a
a couple of pre frontal troughs ahead of an east to west cold
front stretching from the mid MS valley into the Mid Atlantic
region. The troughs will move from the lee side of the southern
appalachians/interior Carolinas into SE GA each afternoon and
focus scattered to numerous showers and thunderstorms that will
persist into the evening hours before midnight. Moisture will
continue to remain above 2.0 inches of PWATs and allow storms to
produce locally heavy rainfall and frequent lighting. Also,
slightly increasing low level wind flow near the base of the
surface trough will allow for some potential of strong to severe
wind gusts 40-60 mph over SE GA areas, especially north of
Waycross towards the Altamaha river basin. With surface troughing
to the north and high pressure ridge axis to the south, the Gulf
coast seabreeze will be prevalent and push east towards the I-95
corridor Friday and all the way to the coast during the afternoon
on Saturday. In addition, this pattern will continue hot
temperatures Friday into Saturday with max heat index values
climbing in the 106-110F range due to the muggy SW low level flow
off the Gulf of Mexico. Highs will be in the mid/upper 90s over
inland parts of the area and low/mid 90s along the coast.
.LONG TERM [Sunday Through Wednesday]...
An eastward moving mid/upper level trough will lower along
the east coast of the U.S. on Sunday and move east into the
western Atlantic on Monday. This feature will support a
surface cold front south into SE GA areas Sunday and then
move it down towards the FL/GA state line Monday. This will
allow for increasing chances for showers and thunderstorms
as the cold front, shortwave energy and high moisture content
over the region combine with the best chances expected to
occur Sunday over SE GA along the cold front with numerous
to widespread showers and storms coverage while NE FL areas
receive seabreeze driven storms. Monday, the best coverage
will shift south as the front sinks further southward to
include much of NE FL. The frontal boundary will Stall
Monday night into Tuesday, then dissipate by Wednesday with
decreasing chances for showers and storms as the Bermuda
high pressure ridge axis begins to creep back north along
the FL peninsula into central FL and brings a return to more
typical seabreeze driven convection. Light SW winds will
predominate the period ahead of the front with the Atlantic
seabreeze remaining just offshore.
Highs will be above normal to start the period on Sunday
in the lower to mid 90s all the way to the coast with
muggy lows in the mid to upper 70s, then trend to near to
slightly below normal highs Monday in the upper 80s to
around 90F due to more cloud cover, showers and storms
expected along the front. The period will end with normal
temperatures again in the low 90s into midweek next week.
.MARINE...
The Bermuda-Azores High will ridge west across the Florida Peninsula
through the weekend as a cold front moves into southern Georgia
stalling near the Florida-Georgia State-line. Winds are expected
to increase to near Small Craft Exercise Caution levels over the
outer waters tonight and Friday night as the nocturnal wind surge
rotates around the high. Sea breezes will cause winds to become
onshore near the coast this afternoon. The front will become
quasi-stationary and linger over the coastal waters through early
next week.
Rip Currents: A moderate rip current risk is expected through
Thursday.
.FIRE WEATHER...
A heat advisory has been issued for portions of southeast Georgia,
Inland Nassau and Baker counties. Hazardous heat conditions can be
expected in those areas with Heat Index values in the 108-110F
range. Convection will fire in most areas west of I-95 later this
afternoon and will be most numerous along the I-75 to U.S. 301
area in Florida and along the Altamaha River in Georgia. With
highs in the upper 90s and instability any storms that do develop
could be strong to marginally severe over SE GA. Rapidly shifting
winds are possible and the high heat + convection/wind gusts
would definitely constitute "Watchout Situations" for any burns.
Winds gusts near 25 mph will be possible trailing the east coast
sea breeze this afternoon and evening.
.HYDROLOGY...
Localized flooding will be possible due to slow moving convection
between I-75 and U.S. 301 in Florida and north of State Road 82
in SE Georgia.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 95 75 93 74 / 30 60 50 60 50
SSI 81 92 80 94 79 / 20 50 50 50 50
JAX 78 95 77 93 77 / 30 50 40 50 30
SGJ 77 94 77 91 77 / 20 40 30 30 20
GNV 75 93 74 92 74 / 40 60 50 50 20
OCF 75 93 75 93 76 / 40 60 40 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 5 PM EDT this afternoon for Baker-Inland
Nassau.
GA...Heat Advisory until 5 PM EDT this afternoon for Appling-Bacon-
Brantley-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
Charlton.
AM...None.
&&Special Weather Statement
National Weather Service Jacksonville FL
131 PM EDT Thu Jul 7 2022
GAZ250-071800-
Northern Ware GA-
131 PM EDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of central Ware County
through 200 PM EDT...
At 131 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boggy Bay, or near Waycross. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Waycross, Boggy Bay and Needham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3126 8245 3125 8235 3116 8227 3101 8249
3112 8254
TIME...MOT...LOC 1731Z 212DEG 4KT 3116 8241
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial Weather Statement
National Weather Service Jacksonville FL
157 PM EDT Thu Jul 7 2022
GAZ149-151-152-163-250-350-071830-
Pierce GA-Atkinson GA-Clinch GA-Brantley GA-Northern Ware GA-
Southern Ware GA-
157 PM EDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of southwestern Pierce,
southeastern Atkinson, west central Brantley, northern Ware and
northeastern Clinch Counties through 230 PM EDT...
At 156 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Cogdell, or 11 miles north of Argyle, moving
northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Waycross, Blackshear, Argyle, Boggy Bay, Jamestown, Pebble Hill,
Manor, Cogdell, Dixie Union and Needham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3089 8264 3128 8285 3133 8266 3137 8231
3125 8216 3095 8249
TIME...MOT...LOC 1756Z 207DEG 6KT 3124 8263
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial Weather Statement
National Weather Service Jacksonville FL
158 PM EDT Thu Jul 7 2022
GAZ132>135-071830-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
158 PM EDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of east central Coffee,
northwestern Bacon, Jeff Davis and west central Appling Counties
through 230 PM EDT...
At 158 PM EDT, Doppler radar was tracking a strong thunderstorm near
Snipesville, or 9 miles south of Hazlehurst. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Hazlehurst, Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3177 8241 3157 8264 3178 8283 3186 8277
3186 8276 3188 8274 3189 8271 3190 8271
TIME...MOT...LOC 1758Z 279DEG 4KT 3173 8265
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSThe national radar mosaic for the moment the first event began.
4 heavy rain. Local standard time, as filed.
Accumulated rainfall of 2.90 inches was measured at sterling raws station.
A personal weather station, hardee. rd - kgabruns80, measured 4.27 inches of rain. Heavy rain began around 2:40 pm EDT. Surrounding sites ranged from 3 to 4 inches. A flood warning was in effect.
Personal weather station 31558 - KGASTMAR59 measured 3.02 inches of rain. Heavy rain began around 2:50 pm. Surrounding sites ranged from 2.5 to 3 inches.
ASOS station KSSI Brunswick measured 2.34 inches of rain and a 40 mph thunderstorm wind gust. Heavy rain began around 3:55 PM EDT.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2022Every state in 2022This day in weather historyWarnings in Georgia, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051031, 1046242, 1051032, 1046243.